Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 47, NWS Corpus Christi, TX

May 13, 2015Goliad County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 13, 2015, 3:25 PM CDT for Goliad County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2015, 3:25 PM CDT (20:25 UTC)
Expired
May 13, 2015, 5:00 PM CDT
In force
95 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Goliad County, TX

The radar

The Corpus Christi radar (KCRP), 114 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

043 
WGUS54 KCRP 132025
FFWCRP
TXC175-132200-
/O.NEW.KCRP.FF.W.0047.150513T2025Z-150513T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
325 PM CDT WED MAY 13 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 PM CDT
    
* AT 324 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GOLIAD...FANNIN...SCHROEDER...ANDER...WESER...COLETO CREEK PARK AND
  WEESATCHE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2892 9739 2889 9735 2890 9734 2887 9732
      2888 9731 2884 9730 2885 9724 2887 9724
      2885 9720 2884 9719 2867 9717 2861 9718
      2859 9716 2855 9716 2854 9717 2865 9754
      2882 9756 2892 9742

$$

87
1 follow-up statement
445 
WGUS74 KCRP 132127
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
427 PM CDT WED MAY 13 2015

TXC175-132136-
/O.CAN.KCRP.FF.W.0047.000000T0000Z-150513T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GOLIAD TX-
427 PM CDT WED MAY 13 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN GOLIAD COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2892 9739 2889 9735 2890 9734 2887 9732
      2888 9731 2884 9730 2885 9724 2887 9724
      2885 9720 2884 9719 2867 9717 2861 9718
      2859 9716 2855 9716 2854 9717 2865 9754
      2882 9756 2892 9742

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:17 PM CDT, 8 minutes earlier.

Area forecast discussion, May 13, 3:17 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT WED MAY 13 2015

.SHORT TERM (TONIGHT)...RADAR IS SHOWING RAIN IS TAPERING OFF SO
FFA WILL BE ALLOWED TO EXPIRE. MODEL GUIDANCE (4 KM AND SYNOPTIC)
SHOWING POTENTIAL FOR DEVELOPMENT MAINLY OVERNIGHT NEAR THE COAST
WITH COASTAL CONVERGENCE. IMPACTS OF UPPER LEVEL TROUGH ARE
PUSHING OUT OF THE AREA. WILL KEEP LOW END POPS FOR TONIGHT OUT
WEST...WITH TAPERING CHANCES FOR CONVECTION THIS EVENING FARTHER
EAST. HAVE CHANCE POPS NEAR THE COASTAL AREAS FOR OVERNIGHT WITH
GOOD CONVERGENCE AREA AND SOME MOISTURE ADVECTION. LOWS NEAR 70
NORTH AND LOWER 70S SOUTH AND EAST.

&&

.MARINE...EXCEPT FOR THE CONVECTION...NO ISSUES ARE EXPECTED
WITH THE WINDS THROUGH THE NEXT FIVE DAYS. WINDS COULD GET TO SCEC
TOWARD THE WEEKEND...WITH SEAS APPROACHING 6 FEET.

&&

.LONG TERM (THURSDAY THROUGH WEDNESDAY)...SLIGHTLY DRIER CONDITIONS
EXPECTED ON THU WITH S TX BETWEEN DISTURBANCES AND DRIER MID LEVELS
FILTERING ACROSS THE AREA. HOWEVER...INSTABILITY AND MOISTURE STILL
LOOK SUFFICIENT FOR ISOLD/SCT CONVECTION. MODELS CONTINUE TO SHOW A
SHORT WAVE ON FRIDAY BUT HAVE BEEN INCONSISTENT WITH TIMING AND
AVAILABLE MOISTURE. THE LATEST ECMWF HAS LESS QPF FOR FRIDAY THAN
PREVIOUS RUNS. FOR NOW KEPT WITH 30-50 POPS FOR FRIDAY. A BROAD LOW
ACROSS THE W CONUS WILL KEEP S TX UNDER A SW FLOW WITH EMBEDDED
SHORT WAVES THROUGH THE WEEKEND. THE LOW IS PROGD TO LIFT NE TOWARD
THE GREAT LAKES LATE SUNDAY INTO MON BUT IS FOLLOWED BY YET ANOTHER
LOW DIGGING ACROSS THE W COAST. THERE IS WEAK RIDGING ALONG THE
ROCKIES BY MON...HOWEVER MODELS CONTINUE TO SHOW A SHORT WAVE
ROUNDING ITS BASE ACROSS S TX...THUS KEEPING S TX IN A WET PATTERN
INTO NEXT WEEK. TEMPS THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO
SLIGHTLY ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    74  86  75  84  76  /  40  30  10  40  20
VICTORIA          72  86  72  83  74  /  40  40  10  50  20
LAREDO            72  91  73  90  74  /  10  20  30  40  20
ALICE             73  88  73  86  74  /  20  30  20  50  20
ROCKPORT          75  85  76  82  77  /  40  20  10  40  10
COTULLA           70  89  71  87  72  /  10  20  40  40  20
KINGSVILLE        74  88  75  86  75  /  30  30  10  40  20
NAVY CORPUS       73  83  76  82  77  /  40  20  10  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
     JIM WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA.

GM...NONE.

&&

GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, May 13, 12:12 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT WED MAY 13 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1212 PM CDT WED MAY 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 5
PM.

A TORNADO WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH
TEXAS UNTIL 5 PM...

BEE                   DUVAL                 GOLIAD
JIM WELLS             LA SALLE              LIVE OAK
MCMULLEN              NUECES                REFUGIO
SAN PATRICIO          VICTORIA

SOME STORMS WILL PRODUCE FLOODING RAINS. A FEW STORMS MAY ALSO
BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS...LARGE HAIL...AND
EVEN A FEW TORNADOS POSSIBLE...ESPECIALLY IN THE TORNADO WATCH
AREA.

A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING
BEACHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
TEXAS THROUGH THE EARLY PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE
NOT EXPECTED AT THIS TIME.

A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING
BEACHES.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY WITH MODERATE TO STRONG SOUTHEAST FLOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED...PLEASE ALERT THE CORPUS CHRISTI
NATIONAL WEATHER SERVICE ON ANY FLOODING OR SEVERE REPORTS.

GW/RH/TB

In the hours before

Special weather statement, May 13, 10:46 AM CDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 AM CDT WED MAY 13 2015

TXZ230-239-240-131645-
MCMULLEN-DUVAL-WEBB-
1046 AM CDT WED MAY 13 2015

...STRONG THUNDERSTORMS WILL AFFECT EASTERN WEBB AND DUVAL
COUNTIES...

AT 1045 AM CDT...A STRONG THUNDERSTORM WAS 13 MILES NORTHWEST OF
REALITOS...OR 14 MILES WEST OF BENAVIDES...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FREER...BENAVIDES...CONCEPCION...RAMIREZ...BRUNI...ROSITA...
REALITOS...SEVEN SISTERS...RIOS...SAN JOSE AND CRUZ CALLE.

LAT...LON 2734 9852 2734 9855 2736 9856 2736 9859
      2734 9859 2734 9862 2736 9863 2735 9880
      2727 9880 2727 9897 2805 9894 2808 9834
      2727 9825 2727 9852
TIME...MOT...LOC 1545Z 189DEG 26KT 2762 9864

TJ
Local storm report, May 13, 11:13 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1113 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     FLASH FLOOD      1 S FREER               27.87N 98.62W
05/13/2015                   DUVAL              TX   EMERGENCY MNGR

            6 INCHES OF WATER ON HIGHWAY 59 JUST SOUTH OF FREER.

&&

TEVANS
Local storm report, May 13, 11:53 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1153 AM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     FUNNEL CLOUD     3 E FREER               27.88N 98.57W
05/13/2015                   DUVAL              TX   FIRE DEPT/RESCUE

            OFF DUTY FIRE OFFICIAL WITNESSED FUNNEL DESCEND FROM WELL
            DEVELOPED WALL CLOUD.

&&

TJOHNSTO
Local storm report, May 13, 12:24 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      8 NE BANQUETE           27.89N 97.70W
05/13/2015                   NUECES             TX   EMERGENCY MNGR

            COUNTY ROAD 101 TO COUNTY ROAD 48 CLOSED DUE TO FLOODING.

0917 AM     FLASH FLOOD      5 N BANQUETE            27.88N 97.80W
05/13/2015                   NUECES             TX   EMERGENCY MNGR

            FARM TO MARKET 666 TO ALEGRE LANE CLOSED DUE TO FLOODING.

0936 AM     FLASH FLOOD      10 NW BANQUETE          27.91N 97.91W
05/13/2015                   JIM WELLS          TX   EMERGENCY MNGR

            COUNTY ROAD 95 AND FARM TO MARKET 624 CLOSED DUE TO
            FLOODING.

0956 AM     FLASH FLOOD      11 S CORPUS CHRISTI     27.59N 97.42W
05/13/2015                   NUECES             TX   EMERGENCY MNGR

            FARM TO MARKET 2444 CLOSED FROM COUNTY ROAD 41A TO COUNTY
            ROAD 41 DUE TO FLOODING

&&

TEVANS
Local storm report, May 13, 1:11 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      2 NE ORANGE GROVE       27.98N 97.92W
05/13/2015                   JIM WELLS          TX   BROADCAST MEDIA

            FACEBOOK VIDEO ON MEDIA SITE SHOWS FLASH FLOODING OF
            CREEK NEAR INTERSECTION OF CR 355 AND CR 357.

0915 AM     FLASH FLOOD      ORANGE GROVE            27.96N 97.94W
05/13/2015                   JIM WELLS          TX   EMERGENCY MNGR

            ORANGE GROVE VOLUNTEER FIRE DEPT REPORTED WATER IN A
            COUPLE OF HOMES IN TOWN.

1000 AM     FLASH FLOOD      4 SE ORANGE GROVE       27.91N 97.89W
05/13/2015                   NUECES             TX   EMERGENCY MNGR

            ORANGE GROVE VOLUNTEER FIRE DEPT HELPED A GENTLEMAN FROM
            HIS TRAILER DUE TO HIGH WATER ON FM1833.

&&

JMETZ
Local storm report, May 13, 1:28 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 PM CDT WED MAY 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     FLASH FLOOD      1 S SANDIA              28.00N 97.88W
05/13/2015                   JIM WELLS          TX   EMERGENCY MNGR

            FLOWING WATER ACROSS ROADWAY ON STATE HWY 359. NUMEROUS
            OTHER COUNTY ROADS FLOODED IN ORANGE GROVE AREA.

&&

JMETZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 1:43 AM CDTSpecial Marine WarningCRP47 min
May 13, 4:16 AM CDTAreal Flood AdvisoryCRPNueces59 min
May 13, 5:15 AM CDTSpecial Marine WarningCRP90 min
May 13, 5:19 AM CDTFlash Flood WarningCRPKleberg, Nueces116 min
May 13, 5:35 AM CDTSpecial Weather StatementCRPNueces40 min
May 13, 6:09 AM CDTFlash Flood WarningCRPAransas, Nueces, San Patricio2 hr
May 13, 6:25 AM CDTSpecial Weather StatementCRPNueces35 min
May 13, 6:29 AM CDTTornado WarningCRPNueces16 min
May 13, 6:43 AM CDTSpecial Marine WarningCRP62 min
May 13, 7:11 AM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
May 13, 7:42 AM CDTFlash Flood WarningCRPBee3 hr
May 13, 8:03 AM CDTFlash Flood WarningCRPJim Wells3 hr
May 13, 8:34 AM CDTSpecial Weather StatementCRPLa Salle56 min
May 13, 9:26 AM CDTTornado WarningCRPJim Wells, Nueces34 min
May 13, 9:56 AM CDTTornado WarningCRPJim Wells, Live Oak, San Patricio21 min
May 13, 10:04 AM CDTFlash Flood WarningCRPDuval, McMullen116 min
May 13, 10:22 AM CDTAreal Flood AdvisoryCRPLive Oak53 min
May 13, 10:40 AM CDTAreal Flood AdvisoryCRPLa Salle65 min
May 13, 10:46 AM CDTSpecial Weather StatementCRPDuval59 min
May 13, 11:03 AM CDTAreal Flood AdvisoryCRPMcMullen57 min
May 13, 11:08 AM CDTSevere Thunderstorm WarningCRPDuval, McMullen37 min
May 13, 11:10 AM CDTAreal Flood AdvisoryCRPLive Oak3 hr
May 13, 11:13 AM CDTTornado WarningCRPDuval32 min
May 13, 11:43 AM CDTTornado WarningCRPDuval32 min
May 13, 12:02 PM CDTFlash Flood WarningCRPDuval, Live Oak, McMullen118 min
May 13, 12:04 PM CDTAreal Flood AdvisoryCRPMcMullen116 min
May 13, 1:08 PM CDTFlash Flood WarningCRPMcMullen82 min
May 13, 1:51 PM CDTFlash Flood WarningCRPLive Oak114 min
May 13, 1:54 PM CDTTornado WarningCRPDuval36 min
May 13, 2:00 PM CDTFlash Flood WarningCRPDuval, McMullen90 min
May 13, 2:23 PM CDTTornado WarningCRPMcMullen22 min
May 13, 2:30 PM CDTFlash Flood WarningCRPMcMullen60 min
May 13, 3:19 PM CDTTornado WarningCRPGoliad26 min
May 13, 3:49 PM CDTSpecial Weather StatementCRPWebb41 min
May 13, 3:56 PM CDTTornado WarningCRPLa Salle, Webb34 min
May 13, 4:10 PM CDTTornado WarningCRPVictoria35 min
May 13, 4:30 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb45 min
May 13, 4:40 PM CDTRiver Flood WarningCRPBee43 hr
May 13, 4:43 PM CDTSpecial Weather StatementCRPWebb32 min
May 13, 5:11 PM CDTSevere Thunderstorm WarningCRPWebb49 min
May 13, 5:50 PM CDTSevere Thunderstorm WarningCRPWebb40 min
May 13, 6:15 PM CDTAreal Flood WarningCRPJim Wells, Nueces24 hr
May 13, 6:28 PM CDTSevere Thunderstorm WarningCRPDuval, Webb47 min
May 13, 6:34 PM CDTTornado WarningCRPWebb26 min
May 13, 6:59 PM CDTTornado WarningCRPWebb16 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.